Alert archive / Idaho / Flash Flood Warnings in 2017
Flash Flood Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 7, 2017, 5:27 PM MDT for Oneida County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2017, 5:27 PM MDT (23:27 UTC)
- Expired
- Aug 7, 2017, 8:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Oneida County, ID
The radar
The Salt Lake City radar (KMTX), 93 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
265
WGUS55 KPIH 072327
FFWPIH
IDC071-080230-
/O.NEW.KPIH.FF.W.0001.170807T2327Z-170808T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pocatello ID
527 PM MDT MON AUG 7 2017
The National Weather Service in Pocatello has issued a
* Flash Flood Warning for...
South central Oneida County in southeastern Idaho...
* Until 830 PM MDT
* At 526 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Flash flooding will remain over mainly rural areas of south central
Oneida County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4215 11242 4209 11237 4204 11237 4202 11258
4210 11259 4214 11251
$$
DMH1 follow-up statement
336
WGUS75 KPIH 080039
FFSPIH
Flash Flood Statement
National Weather Service Pocatello ID
639 PM MDT MON AUG 7 2017
IDC071-080048-
/O.CAN.KPIH.FF.W.0001.000000T0000Z-170808T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oneida ID-
639 PM MDT MON AUG 7 2017
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL ONEIDA COUNTY IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat.
LAT...LON 4215 11242 4209 11237 4204 11237 4202 11258
4210 11259 4214 11251
$$
DMHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 2:48 PM MDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 7, 2:48 PM MDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 248 PM MDT Mon Aug 7 2017 .DISCUSSION...A nearly stationary, weak upper level system over California is bringing moisture into our area. Expect isolated to scattered showers and thunderstorms all week. Models are struggling with best areas of mainly afternoon/early evening convection. Models are still showing our Southeast areas slightly favored for scattered convection this afternoon. Models also favor scattered convection for all mountain areas on Wednesday and Thursday afternoons as they show the instability coming from the weak system over California. Also, expect elevated winds as this weak system moves from California toward the East Northeast later in the week into the weekend. With active wildfires in the area, smoke is bringing degraded air quality conditions. Air quality advisories are in effect for Blaine, Lincoln, Minidoka, Cassia, Bannock and Franklin counties. Cooler temperatures, cloud cover, and increased relative humidity will help damper wildfire development. However, any thunderstorm outflows will aide fire development. Expect erratic outflows of 30 to 40 mph in and around showers and thunderstorms all week. Also, lightning strikes are a concern for starting new fires. See fire weather discussion and fire weather forecast for more details on fire concern areas. TW && .AVIATION...Expect VFR conditions at all sites through Tuesday. Could see occasional smoke visibility restrictions especially at SUN. Expect showers and thunderstorms to develop this afternoon and evening but chances at hitting a terminal are low. For now kept thunder out of TAFs but it remains possible every day this week. GK && .FIRE WEATHER...Expect an active week with a chance for showers and thunderstorms daily with monsoonal moisture expected to remain in the region through Friday. Convection slow to develop today but a red flag warning remains in effect for zone 413 for scattered thunderstorms this afternoon and evening. At 2 pm were starting to see some cells develop in that region. Expect isolated activity in the remainder of southeast Idaho. Expect light winds through Wednesday with the only strong ones near thunderstorms from outflow. GK && .PIH WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 10 PM MDT this evening for IDZ413. &&
In the hours before
Special weather statement, Aug 7, 3:29 PM MDT, 1 hour 58 minutes before
Special Weather Statement National Weather Service Pocatello ID 329 PM MDT MON AUG 7 2017 IDZ021>023-072215- Caribou Highlands ID-South Central Highlands ID- Lower Snake River Plain ID- 329 PM MDT MON AUG 7 2017 ...SPECIAL WEATHER STATEMENT... At 327 PM MDT, Doppler radar was tracking a strong thunderstorm near Fort Hall Bannock Peak or 14 miles southeast of Neeley, moving northeast at 5 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Pocatello, American Falls Reservoir, Fort Hall Bannock Peak, Portneuf Gap, Fort Hall Bannock Creek Lodge, Pocatello Airport, Pauline and Mink Creek Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Fire crews working near active fires should prepare for strong, gusty and erratic thunderstorm outflow winds that will increase fire behavior. This is a DANGEROUS SITUATION. Fire crews should move to safety zones immediately. && LAT...LON 4252 11256 4261 11278 4294 11275 4283 11229 TIME...MOT...LOC 2127Z 207DEG 6KT 4263 11263 JAH
Special weather statement, Aug 7, 4:11 PM MDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Pocatello ID
411 PM MDT MON AUG 7 2017
IDZ022-024-072300-
Cache Valley/Idaho Portion ID-South Central Highlands ID-
411 PM MDT MON AUG 7 2017
...SPECIAL WEATHER STATEMENT...
At 410 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pleasantview or 9 miles southwest of Malad, moving east at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Malad, Pleasantview, Cherry Creek Rest Area and Samaria.
LAT...LON 4200 11233 4202 11250 4220 11252 4228 11208
4200 11206
TIME...MOT...LOC 2210Z 266DEG 12KT 4212 11241
DMHSpecial weather statement, Aug 7, 4:58 PM MDT, 29 minutes before
Special Weather Statement National Weather Service Pocatello ID 458 PM MDT MON AUG 7 2017 IDZ025-072345- Wasatch Mountains/Idaho Portion ID- 458 PM MDT MON AUG 7 2017 ...SPECIAL WEATHER STATEMENT... At 458 PM MDT, Doppler radar was tracking a strong thunderstorm over southeastern Bear Lake Idaho Portion, moving east at 10 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Bear Lake Idaho Portion and Fish Haven. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Bear Lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4200 11139 4209 11140 4215 11105 4200 11105 TIME...MOT...LOC 2258Z 266DEG 8KT 4201 11130 DMH
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:16 AM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Bonneville, Caribou, Franklin, Oneida and 1 more | 17 hr |
| Aug 7, 3:29 PM MDT | Special Weather Statement | PIH | Bannock | 46 min |
| Aug 7, 4:11 PM MDT | Special Weather Statement | PIH | Oneida | 49 min |
| Aug 7, 4:25 PM MDT | Severe Thunderstorm Warning | PIH | Franklin, Oneida | 50 min |
| Aug 7, 4:58 PM MDT | Special Weather Statement | PIH | Bear Lake | 47 min |
Nearby
Flash Flood Warnings in Idaho, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.